Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 16, 2012, 12:12 PM EDT for Dade County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2012, 12:12 PM EDT (16:12 UTC)
- Expired
- Apr 16, 2012, 12:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
387
WWUS82 KFFC 161612
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EDT MON APR 16 2012
GAZ001-002-161645-
1212 PM EDT MON APR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 1245 PM EDT...
AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 11 MILES WEST OF RISING
FAWN...MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...
TRENTON...HOOKER...MORGANVILLE...WILDWOOD...CLOUDLAND CANYON STATE
PARK...LOOKOUT MOUNTAIN...RISING FAWN...CHATTANOOGA VALLEY...CEDAR
GROVE...CHICKAMAUGA...COOPER HEIGHTS AND FAIRVIEW.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8527 3486 8526 3485 8523 3469 8541
3469 8556 3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 1612Z 270DEG 22KT 3503 8550 3486 8559
3476 8570
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 16, 11:18 AM EDT, 54 minutes earlier.
Area forecast discussion, Apr 16, 11:18 AM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1118 AM EDT MON APR 16 2012 .UPDATE... HAVE MADE SOME MINOR CHANGES TO HOURLY TEMPERATURE AND DEWPOINT GRIDS TO ACCOUNT FOR LATEST TRENDS. HAVE INCREASED POPS SLIGHTLY IN THE FAR NORTHWEST CORNER OF GEORGIA AS LINE OF CONVECTION APPROACHES. LATEST TIMING TOOL SHOWING THAT THIS LINE WILL MOVE INTO FAR NORTHWEST GEORGIA BETWEEN 12 AND 1 PM. MORNING MODEL RUNS INDICATING THIS LINE OF ACTIVITY WILL DIMINISH AS IT MOVES INTO THE NORTHWEST ATLANTA METRO AREA...AND THE MAIN ACTIVITY WILL TAKE PLACE LATER ON TONIGHT. HIRES MODELS NOT IN GOOD AGREEMENT WITH SOME OF THE LARGER SCALE MODELS...SO WILL LOOK MORE CLOSELY AT TIMING AND LOCATION OF ACTIVITY FOR THE AFTERNOON PACKAGE. 31 && .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... /ISSUED 518 AM EDT MON APR 16 2012/ CURRENT SATELLITE LOOP SHOWS LARGE FRONTAL SYSTEM EXTENDING FROM THE GREAT LAKE STATES DOWN TO THE TEXAS/MEXICAN BORDER ALONG THE GULF COAST. HIGH PRESSURE IS STILL DOMINATING GA WEATHER PATTERN BUT IT IS WEAKENING RAPIDLY AS THIS FRONTAL SYSTEM NEARS THE AREA. THIS FRONT IS EXPECTED TO CONTINUE MOVING EAST TODAY INCREASING THE PRECIPITATION CHANCES OVER THE STATE FOR THE NEXT FEW DAYS. THIS FRONT MOVES INTO NW GA THIS AFTERNOON AND STALLS ACROSS N GA ALLOWING A COUPLE OF WAVES TO MOVE NORTHWARD OUT OF THE GULF THROUGH WEDNESDAY. EXPECTING SHOWERS AND THUNDERSTORMS WITH THE FRONT AND THESE WAVES SO HAVE CONTINUED WITH CHANCE TO NUMEROUS POPS IN THE SHORT TERM. INSTABILITY INDICES PEAK TUESDAY AFTERNOON WITH MUCAPES GETTING UP INTO THE 1400-1700 RANGE ACROSS THE AREA. TEMPS WILL CONTINUE TO BE SLIGHTLY ABOVE NORMAL UNTIL THIS FRONT CAN COMPLETELY SWEEP THROUGH THE REGION. 01 .LONG TERM /WEDNESDAY THROUGH SUNDAY/... /ISSUED 518 AM EDT MON APR 16 2012/ MODELS SHOW REASONABLE AGREEMENT WITH FLOW MORE ZONAL AS FRONT SAGS INTO AND ALONG THE APPALACHIANS TO GULF...BRINGING MOISTURE INTO CWA. WEDNESDAY NIGHT INTO THURSDAY...FRONTS MOVES EAST OF AREA AND DIMINISH CHANCE OF PRECIPITATION FROM NORTHWEST TO SOUTHEAST. ANOTHER DISTURBANCE MOVING THROUGH THE FLOW FRIDAY GIVES A CHANCE FOR MORE SHOWERS/THUNDERSTORMS. A MUCH SHARPER TROUGH MOVING FROM THE PLAINS DIGS INTO THE GULF COAST STATES SATURDAY AND DEVELOPS INTO A CUTOFF LOW SATURDAY NIGHT INTO SUNDAY TO CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND AND INTO MONDAY. HOWEVER...AS THE LOW DEEPENS...THE GRADIENT TIGHTENS TO YIELD INCREASING WINDS SUNDAY THROUGHOUT THE AREA. 37 && .AVIATION... /ISSUED 728 AM EDT MON APR 16 2012/ 12Z UPDATE... INCREASING CLOUDS AND CHANCES OF SH RA/TS RA MOVING INTO THE AREA. FRONTAL SYSTEM OVER THE MS AND WESTERN TN WILL CONTINUE MOVING EAST THROUGH TONIGHT. RAIN WILL BEGIN MOVING INTO NW GA THIS AFTERNOON WITH THE PRECIPITATION AFFECTING THE TAF SITES BY 21Z- 23Z. AS THE FRONT MOVES CLOSER WINDS WILL TURN TO THE SW WITH SPEEDS IN THE 10-12KT RANGE GUSTING TO 20KT THIS AFTERNOON. WINDS WILL TURN TO THE W THEN NW BY 06Z TO 10Z TUE. CEILINGS SHOULD STAY MAINLY VFR WITH SOME PERIODS OF MVFR AS RAIN CHANCES INCREASE. VSBYS SHOULD ALSO DO THE SAME. //ATL CONFIDENCE...12Z UPDATE... CONFIDENCE MEDIUM ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 60 80 55 / 20 30 50 50 ATLANTA 81 62 78 58 / 30 40 50 50 BLAIRSVILLE 78 58 73 53 / 40 40 70 50 CARTERSVILLE 82 58 77 52 / 30 50 70 50 COLUMBUS 84 63 82 60 / 20 30 30 70 GAINESVILLE 81 61 76 54 / 30 40 70 50 MACON 85 59 83 60 / 10 30 30 60 ROME 84 60 75 55 / 40 50 70 50 PEACHTREE CITY 81 57 79 54 / 20 40 40 50 VIDALIA 84 63 83 63 / 5 10 20 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/01/37
Hazardous weather outlook, Apr 16, 11:25 AM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1125 AM EDT MON APR 16 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171530- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1125 AM EDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A COLD FRONT MOVING THROUGH THE LOWER MISSISSIPPI RIVER VALLEY WILL BECOME THE DOMINATE WEATHER FEATURE THIS AFTERNOON INTO TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING...GUSTY WINDS AND HEAVY DOWNPOURS. .DISCUSSION... HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT MOVING THROUGH THE MISSISSIPPI RIVER VALLEY INTO NORTHWEST GEORGIA THIS AFTERNOON. WITH THE AFTERNOON HEATING AND INCREASED WINDS AHEAD OF FRONT CAPE VALUES ARE EXPECTED BETWEEN 400 AND 700 THIS AFTERNOON IN NORTHWEEST GEORGIA...AND SLOWLY SPREAD SOUTHEASTWARD OVERNIGHT. THIS ENVIRONMENT WILL SUPPORT ISOLATED THUNDERSTORM DEVELOPMENT. A FEW STORMS MAY BE STRONG...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A CHANCE OF THUNDERSTORMS EACH DAY EXCEPT THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 16, 12:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1212 PM EDT MON APR 16 2012
GAZ001-002-161645-
1212 PM EDT MON APR 16 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN WALKER AND DADE
COUNTIES UNTIL 1245 PM EDT...
AT 1209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM COLE CITY TO 11 MILES WEST OF RISING
FAWN...MOVING EAST AT 25 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 1245 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...NEW ENGLAND...
TRENTON...HOOKER...MORGANVILLE...WILDWOOD...CLOUDLAND CANYON STATE
PARK...LOOKOUT MOUNTAIN...RISING FAWN...CHATTANOOGA VALLEY...CEDAR
GROVE...CHICKAMAUGA...COOPER HEIGHTS AND FAIRVIEW.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3499 8527 3486 8526 3485 8523 3469 8541
3469 8556 3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 1612Z 270DEG 22KT 3503 8550 3486 8559
3476 8570The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 4:44 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
| Apr 16, 5:14 PM EDT | Special Weather Statement | FFC | Floyd | 31 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.